Hail, Montgomery
- When
- May 14, 1:27 PM CST
- Where
- Montgomery County, Montgomery
- Measured
- 1 in hail
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.383, -95.683
Quarter size hail.
11 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 14, 9:47 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1047 AM CDT SUN MAY 14 2006
.DISCUSSION...
IMPRESSIVE BAND OF STORMS MOVING DOWN INTO EXTREME SETX AT 15Z
JUST TO THE EAST OF THE CWA. SO FAR ONLY HAIL TO GOLFBALLS HAVE
RECEIVED AND THAT WAS IN TYLER COUNTY NEAR FRED.
BIG STORMS CONTINUE TO FIRE ALONG THE FRONTAL BOUNDARY FROM NEAR
BWD TO CRS TO PSN. ENVIRONMENT NEAR THE FRONTAL BOUNDARY AND JUST
SOUTH OF IT LOOKS VERY FAVORABLE FOR SEVERE STORMS WITH LI -6 TO
-8...CAPE 1300- 2000...PW POOLING NEAR 1.6 BUT WITH MARGINAL
HELICITY AS LL FLOW WEAKENS. THREAT LOOKS TO BE LARGE HAIL AND
POSSIBLY ISOLATED DAMAGING WINDS. WILL UP THE POPS FOR THIS
AFTERNOON ESPECIALLY IN NORTH AND CENTRAL ZONES. WILL CONTINUE TO
MENTION SEVERE THROUGH THIS AFTERNOON. MAY NEED TO EXPAND THIS
INTO THE EVENING HOURS FOR THE COASTAL ZONES AS LIFT ARRIVES NEAR
THE COAST COINCIDENT WITH FROPA. WILL BE UPDATING THE HWO SHORTLY
TO FOCUS ON THE AFTERNOON HOURS.
NEW SEVERE THUNDERSTORM WATCH NUMBER 349 REPLACED PREVIOUS AND
EXPANDED TO INCLUDE NEARLY ALL OF SETX TIL 5 PM.
45/42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 60 78 52 81 / 80 30 10 10 10
HOUSTON (IAH) 84 60 78 53 81 / 80 40 10 10 10
GALVESTON (GLS) 83 67 78 64 80 / 40 50 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM SUNDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM SUNDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1112 AM CDT SUN MAY 14 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-151615- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1112 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AT 11 AM A COLD FRONT WAS LOCATED ALONG A WACO TO CORSICANA TO PALESTINE LINE AND WAS SAGGING SOUTH. AS THE FRONT MOVES INTO THE AREA THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE ATMOSPHERE ALONG AND SOUTH OF THIS FRONT IS VERY UNSTABLE DUE TO COLD AIR PRESENT IN THE MID AND UPPER LEVELS AND WARM HUMID GULF AIR FEEDING INTO THE REGION NEAR THE SURFACE. AS THE REGION WARMS THIS AFTERNOON THE INSTABILITY WILL INCREASE FOR AREAS WEST OF A CROCKETT TO LAKE LIVINGSTON TO GALVESTON BAY LINE AND SHOULD THE AREA OF GREATER INSTABILITY...WITH THE MID AND UPPER LEVEL FLOW FROM THE NORTHWEST THE STORMS THAT DEVELOP SHOULD TRAVERSE THE REGION FROM THE NORTHWEST TO THE SOUTHEAST. EXPECTED SOME OF THESE STORMS TO INTENSIFY QUICKLY AND BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. A LESSER THREAT WILL BE OF SHORT LIVED DAMAGING WINDS. INTENSE RAINFALL WILL ACCOMPANY THE STORMS AS THE MOVE THROUGH THE REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE ASSOCIATED WITH THE STRONGER STORMS. IF STORMS BEGIN TO MERGE THEN GREATER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND INTO THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL MADISONVILLE 30.95N 95.91W
05/14/2006 E0.75 INCH MADISON TX LAW ENFORCEMENT
AT THE SHERIFFS OFFICE.
&&
KPROCHAZThe Houston radar (KHGX), 117 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
11 hail, 5 thunderstorm wind. Local standard time, as filed.
Quarter size hail.
Penny size hail.
Nickel size hail at FM 528 and Bay Area Blvd.
Quarter size hail near FM 521.
Golf ball size hail nearly covered the ground.
Nickel size hail.
Trees down.
Penny size hail.
Penny size hail.
A couple of trees down.
Penny size hail near West Road.
Penny size hail.
Nickel size hail near T.C. Jester and 34th Street.
Trees down.
Trees down.
Large tree branches down near Highway 3 and Fuqua.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509651, 5509654, 5509650, 5509653, 5509655, 5509652, 5509661, 5509662, 5509656, 5509657, 5509658, 5509659, 5509660, 5509663, 5509739, 5509740.